Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

In this Discussion

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


I have had chronic back pain for 10years now from failed spinal fusion I was on oxycotin 180 MG's long acting and 120 of shorting the last 6 months I have been on 60gs of methdone a day I get very little pain relief and am always tired does any one on methdone feel the same I also gained 30pds to

patrick j groff


  • sandi123ssandi123 Posts: 456
    edited 12/08/2015 - 5:53 AM
    All of those medications currently? That's an awfully high daily intake of opiates.
    I am not surprised that you are tired all of the time, the cumulative sedative effects of all that medication is only compounding together. Are you being switched over to methadone from the oxycodone products or was the methadone added as another med?
    If you are taking all three currently,you might want to consider talking with your doctor about slowly reducing the dosages ,and perhaps converting you to one long acting and less immediate release, which can be done and often requires less milligrams in a new medication.
    Methadone is notorious for being overly sedating, and it's long half life means that the methadone dose has half of the dose still in your system 24 hours after you take it....it's cumulative and is stored in the fatty tissues of your body.
    In my experiences, typically ,a long acting medication is prescribed to handle most of your all day, every day pain, and a breakthrough medication may be used , but usually it is dosed at about 25% of your total daily intake of your extended release dose, and given in divided doses, only to used in the event of moderate-severe breakthrough episodes. Breakthrough meds taken on any kind of regular basis means that your body will quickly adjust to having it in your system, rendering you with nothing for those really bad pain flares.
    60 milligrams is a hefty dose of methadone and you need to be very careful about not being overly sedated and respiratory supression.
    I think if I were you, I would be concerned about the high doses and perhaps consider talking to your doctor about trying to slowly reduce your overall daily intake of meds, and perhaps switching you to a different opiate ,at a much lower dose.
    In some people , something called opiod induced hyperalgesia can occur, meaning even with significant doses of pain meds, you aren't getting adequate pain relief. In many cases, reducing the amount of opiates, then converting to something different can be a good thing, at much lower doses.
    I'M not saying you aren't in pain or don't need to be on pain meds, but sometimes being on high doses for extended periods of time can contribute to this opiod hyperalgesia and trick your body into believing the pain is more severe than it might be in reality.
    I have been on really high doses of various pain meds at different points in my pain journey, and reducing my total daily intake, then converting to a different med altogether resulted in much lower doses, and better overall control of my pain.

This discussion has been closed.
Sign In or Register to comment.